Alert archive / South Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 4, NWS Sioux Falls, SD

January 29, 20074 states

NWS Sioux Falls, SD issued this wind chill advisory at Jan 29, 2007, 3:49 PM CST for 4 states. It took effect at Jan 29, 2007, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2007, 3:49 PM CST (21:49 UTC)
In effect from
Jan 29, 2007, 9:00 PM CST
Expired
Jan 30, 2007, 12:00 PM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 292149
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CST MON JAN 29 2007

.AS COLDER TEMPERATURES FILTER SOUTHWARD THIS EVENING...AND
NORTHWEST WINDS ONLY EASE SLOWLY TOWARD 10 TO 20 MPH THROUGH THE
NIGHT...WIND CHILL TEMPERATURES ARE EXPECTED TO REACH DANGEROUS
LEVELS OF 20 BELOW TO 30 BELOW ZERO OVERNIGHT INTO TUESDAY
MORNING. WINDS WILL GRADUALLY EASE DURING THE MORNING WITH
SLOWLY MODERATING TEMPERATURES.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-300600-
/O.NEW.KFSD.WC.Y.0004.070130T0300Z-070130T1600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS
349 PM CST MON JAN 29 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST TUESDAY. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL GRADUALLY EASE TO 10 TO 15
MPH OVERNIGHT...AS TEMPERATURES FALL TO EARLY MORNING LOWS FROM
3 BELOW TO 8 BELOW ZERO. THIS WILL ALLOW WIND CHILLS TEMPERATURES
TO DROP TO AROUND 20 BELOW BY MID EVENING...AND CONTINUE FROM 20
BELOW TO 30 BELOW ZERO THROUGH MID TUESDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-063>071-
300600-
/O.NEW.KFSD.WC.Y.0004.070130T0800Z-070130T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
349 PM CST MON JAN 29 2007

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY. 

NORTHWEST WINDS OF 15 TO 30 MPH WILL GRADUALLY EASE TO 10 TO 15 MPH
OVERNIGHT...AS TEMPERATURES FALL TO EARLY MORNING LOWS FROM ZERO TO
5 BELOW ZERO. THIS WILL ALLOW WIND CHILLS TEMPERATURES TO DROP TO
20 BELOW TO 25 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING.  

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

CHAPMAN
4 follow-up statements
000 
WWUS43 KFSD 300306
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 PM CST MON JAN 29 2007

.COLD HIGH PRESSURE WILL DRIFT SOUTHWARD ACROSS THE WESTERN PLAINS 
TONIGHT. ON THE EAST SIDE OF THIS HIGH...THE NORTHWEST WINDS WILL 
REMAIN BRISK WITH COLD MID WINTER TEMPERATURES PREVAILING.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-301115-
/O.CON.KFSD.WC.Y.0004.000000T0000Z-070130T1600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS
906 PM CST MON JAN 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

NORTHWEST WINDS OF 15 TO 25 MPH...WILL GRADUALLY DIMINISH TO A
SUSTAINED 10 TO 15 MPH BY THE PRE DAWN HOURS. HOWEVER AS THE WINDS
DIMINISH...THE TEMPERATURES WILL ALSO FALL TO AROUND 3 BELOW TO 8
DEGREES BELOW ZERO. THIS WILL ALLOW WIND CHILL TEMPERATURES TO
AVERAGE 20 BELOW...TO 30 DEGREES BELOW ZERO OVERNIGHT AND INTO
TUESDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-063>071-
301115-
/O.CON.KFSD.WC.Y.0004.070130T0800Z-070130T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
906 PM CST MON JAN 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL GRADUALLY DECREASE TO A
SUSTAINED 10 TO 15 MPH BY THE PRE DAWN HOURS. HOWEVER AS THE WINDS 
DIMINISH...THE TEMPERATURES WILL ALSO FALL FROM AROUND ZERO TO 5
DEGREES BELOW ZERO. THIS WILL ALLOW WIND CHILL TEMPERATURES TO
AVERAGE ABOUT 20 BELOW...TO 25 DEGREES BELOW ZERO LATE TONIGHT AND
TUESDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

MJF
000 
WWUS43 KFSD 300931
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 AM CST TUE JAN 30 2007

.BRISK NORTHWEST WINDS WILL COMBINE WITH SUB ZERO ARCTIC AIR EARLY
THIS MORNING TO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. THE
WIND WILL GRADUALLY DIMINISH AND TEMPERATURES SLOWLY RISE BY LATE
MORNING...LIFTING WIND CHILL VALUES ABOVE CRITICAL LEVELS.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-063>071-
301600-
/O.EXT.KFSD.WC.Y.0004.000000T0000Z-070130T1600Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
331 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH SUB ZERO
TEMPERATURES TO CREATE WIND CHILL VALUES RANGING 20 BELOW TO 30
BELOW ZERO EARLY THIS MORNING. THE WIND WILL GRADUALLY DIMINISH
AND TEMPERATURES SLOWLY RISE BY LATE MORNING...LIFTING WIND CHILL
VALUES ABOVE CRITICAL LEVELS.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND COMBINES WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

$$

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062-301600-
/O.CON.KFSD.WC.Y.0004.000000T0000Z-070130T1600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS
331 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH SUB ZERO
TEMPERATURES TO CREATE WIND CHILL VALUES RANGING 20 BELOW TO 30
BELOW ZERO EARLY THIS MORNING. THE WIND WILL GRADUALLY DIMINISH
AND TEMPERATURES SLOWLY RISE BY LATE MORNING...LIFTING WIND CHILL
VALUES ABOVE CRITICAL LEVELS.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND COMBINES WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

$$
 GH
000 
WWUS43 KFSD 301558
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
958 AM CST TUE JAN 30 2007

.BRISK NORTHWEST WINDS WILL CONTINUE A BIT LONGER WITH TEMPERATURES
STRUGGLING TO REACH ABOVE ZERO LATE MORNING ACROSS PORTIONS OF
EXTREME EAST CENTRAL SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND THE
IOWA GREAT LAKES AREA OF NORTHWEST IOWA...WITH DANGEROUS WIND
CHILL TEMPERATURES PERSISTING. THE WIND WILL GRADUALLY DIMINISH
AND TEMPERATURES RISE BY THE NOON HOUR...LIFTING WIND CHILL VALUES
ABOVE CRITICAL LEVELS.

SDZ038-039-052>055-057>062-301700-
/O.EXP.KFSD.WC.Y.0004.000000T0000Z-070130T1600Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS
958 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

DIMINISHED WINDS AND A SLOW MODERATION IN TEMPERATURES HAS LIFTED
WIND CHILLS ABOVE CRITICAL VALUES MID MORNING. HOWEVER...WIND CHILLS
OF ZERO TO 15 BELOW WILL BE COMMON EVEN INTO EARLY AFTERNOON.

$$

IAZ001-012-013-020>022-031-032-NEZ013-014-SDZ050-063>071-301700-
/O.EXP.KFSD.WC.Y.0004.000000T0000Z-070130T1600Z/
LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
958 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

DIMINISHED WINDS AND A SLOW MODERATION IN TEMPERATURES HAS LIFTED
WIND CHILLS ABOVE CRITICAL VALUES MID MORNING. HOWEVER...WIND CHILLS
OF ZERO TO 15 BELOW WILL BE COMMON EVEN INTO EARLY AFTERNOON.

$$

IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ040-056-
301800-
/O.EXT.KFSD.WC.Y.0004.000000T0000Z-070130T1800Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
BROOKINGS...FLANDREAU
958 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES 
FROM ZERO TO 5 BELOW ZERO TO CREATE WIND CHILL VALUES RANGING
FROM 20 BELOW TO 25 BELOW ZERO LATE THIS MORNING. THE WIND WILL
GRADUALLY DIMINISH AND TEMPERATURES SLOWLY MODERATE BY
NOONTIME...LIFTING WIND CHILL VALUES ABOVE CRITICAL LEVELS.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND COMBINES WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$

CHAPMAN
000 
WWUS43 KFSD 301748
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 AM CST TUE JAN 30 2007

.AS THE CENTER OF ARCTIC HIGH PRESSURE MOVES TOWARD IOWA AND
MINNESOTA THIS AFTERNOON...DIMINISHING WINDS AND SLOWLY MODERATING
TEMPERATURES HAS RESULTED IN WIND CHILL TEMPERATURES CLIMBING
ABOVE CRITICAL VALUES.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ040-056-
301900-
/O.EXP.KFSD.WC.Y.0004.000000T0000Z-070130T1800Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
BROOKINGS...FLANDREAU
1148 AM CST TUE JAN 30 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WITH TEMPERATURES GENERALLY IN THE SINGLE DIGITS ABOVE ZERO...AND
WINDS EASING TO AROUND 10 TO 15 MPH...WIND CHILL READINGS HAVE
MODERATED TO 10 BELOW TO 20 BELOW ZERO MOST LOCATIONS. THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CHAPMAN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 3:37 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 29, 3:37 PM CST, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CST MON JAN 29 2007

.DISCUSSION...

PER LATEST OBS AND CURRENT RADAR IMAGES...TEMPERATURES CONTINUE TO
SLOWLY FALL THIS AFTERNOON WITH WIDELY SCATTERED SNOW SHOWERS STILL
OCCURRING OVER THE AREA. THE MOST PERSISTENT ACTIVITY HAS PUSHED
INTO NEBRASKA...THOUGH WE COULD STILL SEE SOME ISOLATED FLURRIES AND
SNOW SHOWERS THROUGH THE EARLY EVENING. WILL CONTINUE TO SEE WINDY
CONDITIONS THROUGH THE EVENING HOURS...THEN DIMINSHING WINDS AFTER
MIDNIGHT AS SURFACE HIGH PRESSURE CURRENTLY OVER SASKATCHEWAN PUSHES
INTO THE NORTHERN PLAINS DURING THE NIGHT. WITH THE COMBINATION OF
BREEZY CONDITIONS AND VERY COLD TEMPERTURES...HAVE ISSUED A WIND
CHILL ADVISORY FOR AREAS NORTH OF INTERSTATE 90 AFTER 03Z...AND
AREAS TO THE SOUTH OF THIS AFTER 08Z. HAVE COLDEST TEMPERATURES IN
OUR WESTERN ZONES...CLOSER TO THE HIGH PRESSURE CENTER. IF THE
PRESSURE CENTER WOULD TRACK A LITTLE FARTHER TO THE EAST...AND WINDS
GO LIGHT...I MIGHT NOT BE QUITE COLD ENOUGH OVER THESE AREAS...AND
LATER SHIFTS WILL NEED TO MAKE AN ADJUSTMENT.

ON TUESDAY WE SEE THE CONTINUATION OF OUR CURRENT PATTERN...WITH A
SHORTWAVE MOVING THROUGH THE AREA ABOUT EVERY OTHER DAY...FOLLOWED
BY COLDER AIR AND WINDY CONDITIONS COMING IN BEHIND EACH SYSTEM.
SPECIFICALLY...AFTER ANOTHER VERY COLD DAY ON TUESDAY...WAA WILL
ENSUE ON TUESDAY NIGHT AND WEDNESDAY AHEAD OF THE NEXT WAVE. THIS
WAVE WILL BRING A SMALL CHANCE OF LIGHT SNOW AGAIN ON
WEDNESDAY...FOLLOWED BY COLDER AIR ON WEDNESDAY NIGHT. AFTER A BRIEF
WARM UP ON THURSDAY...ANOTHER SHORTWAVE SWINGS THROUGH THE REGION ON
THURSDAY AFTERNOON AND THURSDAY NIGHT...AGAIN BRINGING A SLIGHT
CHANCE OF SNOW...AND OPENING THE DOOR TO ARCTIC AIR POISED OVER
CENTRAL CANADA.

IN THE LONG TERM...FRI THRU MON...VERY COLD AIR WILL COVER THE
REGION. FIRST SHOT WILL ALREADY BE MOVG IN FRI MORN BEHIND DIGGING
S/W MOVG INTO WRN GRT LAKES. FRI MORN SHUD BE QUITE WINDY WITH STG
CAA. WUD NOT BE SURPRISED TO SEE 40 MPH GUSTS ALONG WITH SCT SW-
ESPEC IN THE MORN. TEMPS WL HAVE A AHRD TIME RISING AT ALL. -28 AIR
OVR SW MN BY AFTN WL LIELY KEEP TEMPS BLO ZERO THRU THE DAY AND IN
FACT BY LATE AFTN CUD BE 5 TO 10 BLO. LOWS FOR FIR NITE WL PBLY
OCCUR IN THE EVE...AND THEN RISE WITH WEAK WAA AHEAD OF NEXT CDFNT
ON SAT. SO WL NOT GO MUCH COLDER THAN 10 BLO FOR FRI NITE LOWS. ON
SAT...CAA WL KEEP TEMPS FM RISING MUCH AND IN FACT MAY BE ANOTHER
DAY OF STDY OR FALLING TEMPS. AGAIN LOWS BOTTOM OUT SAT EVE...WITH
ANOTHER ROUND OF WEAK WAA FOR PART OF SAT NITE...WITH ANOTHER SHOT
OF VRY COLD AIR LATE SAT NITE INTO SUN MORN. SUN WL PBLY BE AS COLD
AS FRI BUT WITH LESS WIND. HIGHS WL HAVE A HARD TIME REACHING ZERO
ACRS ERN CWA ON SUN...AND MAY STAY BLO ZERO. COLDEST MORN SHUD BE
MON MORN AS ARCTIC HIGH SETTLES OVR ERN DAKS...AND LOWS WL PBLY BE
CLOSE TO 15 N OF I90. CUD ACTUALLY BE COLDER THAN THAT BUT ENUF TIME
TO MAKE ADJUSTMENTS. ANY PRECIP THAT DOES OCCUR IN THE PD WL BE
LIGHT AND FOR NOW WL JUST KEEP SLIGHT CHC IN FOR FRI MORN.

&&
.AVIATION...
MAIN UPPER CIRC NOW ENTERING NERN SD AND WRN MN ON STLT. WL CONTINUE
TO FIND MVFR CIGS AND MVFR TO IFR VSBYS IN SCT INSTABILITY SNOW
SHOWERS PRIMARILY IN ADVANCE OF THIS SYSTEM...AND MAINLY ARND KFSD
AND KSUX...THROUGH 01Z.  AFTER BRIEFLY SCATTERING OUT MORE
WIDESPREAD MVFR CIGS AFTER THIS...WL SEE MORE COHERENT AREA OF MVFR
CIGS SLIDING SE OVERNIGHT BEHIND MAIN UPPER WAVE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST TUESDAY FOR IAZ001>003-
     012>014-020>022-031-032.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY
     FOR MNZ071-072-080-081-089-090-097-098.

NE...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST TUESDAY FOR NEZ013-014.

SD...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST TUESDAY FOR SDZ050-
     063>071.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY
     FOR SDZ038>040-052>062.

&&

JM/ /CHAPMAN
Hazardous weather outlook, Jan 29, 10:51 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1051 AM CST MON JAN 29 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1051 AM CST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
SNOW SHOWERS WILL MOVE SOUTHEAST ACROSS THE AREA
TODAY...DIMINISHING FROM NORTHWEST TO SOUTHEAST THROUGH THE
AFTERNOON. SNOWFALL AMOUNTS WILL GENERALLY BE LIGHT...HOWEVER
LOCALIZED HEAVIER SNOW SHOWERS COULD PRODUCE AMOUNTS UP TO AN
INCH BY THIS EVENING. GUSTY NORTHWEST WINDS WILL ACCOMPANY THE
SNOW SHOWERS...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON.
THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF THE FRESHLY
FALLEN SNOW...RESULTING IN REDUCED VISIBILITIES AND SLIPPERY
STRETCHES ON ROADWAYS AS THE SNOW BLOWS ACROSS THE ROAD.
VISIBILITY IN OPEN AREAS COULD OCCASIONALLY FALL BELOW A
MILE...AND MOTORISTS SHOULD BE PREPARED FOR CHANGING DRIVING
CONDITIONS TODAY.

COLDER AIR WILL PUSH BACK INTO THE AREA TONIGHT. TEMPERATURES ARE
EXPECTED TO FALL BELOW ZERO NORTH OF A MITCHELL TO CANTON SOUTH
DAKOTA...TO SPENCER IOWA LINE...WITH WIND CHILLS OF 15 TO 25
BELOW ZERO LATER TONIGHT AND EARLY TUESDAY.

WIND AND FOG...
NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH OCCASIONAL GUSTS
TO 45 MPH THROUGH THE AFTERNOON. STRONGEST WINDS ARE LIKELY
THROUGH THE JAMES AND MISSOURI RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A REINFORCING PUSH OF COLDER AIR WILL MOVE INTO THE REGION LATE
IN THE WEEK. SUB-ZERO LOW TEMPERATURES ARE LIKELY BOTH THURSDAY
NIGHT THROUGH THE WEEKEND...WITH DAYTIME TEMPERATURES STRUGGLING
TO CLIMB INTO THE SINGLE DIGITS ABOVE ZERO BY SUNDAY. AT THIS
TIME...LIGHTER WINDS ARE EXPECTED. HOWEVER THERE WILL STILL BE A
POTENTIAL FOR WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO
THROUGHOUT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:51 AM CSTWind AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more12 hr

Nearby

Wind Chill Advisories in South Dakota, 2007Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.